MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Codes Break (1069); Sticking (1597); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: n/a (not applicable) as the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation, when the intraocular lens (iol) was coming out of the cartridge, one haptic was stuck to the lens.Reportedly, while attempting to free the haptic, the lens was damaged and had to be removed from the eye.Another lens, same model but with higher dioptre (+19.0) was implanted.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/20/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in half, most probably to make the removal/explant possible.Considering the condition of the lens additional analysis was not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6356572
Report Number9614546-2017-00138
Device Sequence Number11138823
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)200530
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/30/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date05/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1